Alert archive / California / High Surf Advisories in 2010
High Surf Advisory 8, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Mar 29, 2010, 3:20 AM PDT. It took effect at Mar 29, 2010, 9:00 PM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2010, 3:20 AM PDT (10:20 UTC)
- In effect from
- Mar 29, 2010, 9:00 PM PDT
- Expired
- Mar 31, 2010, 2:51 AM PDT
- In force
- 30 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
011 WHUS46 KEKA 291020 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 320 AM PDT MON MAR 29 2010 CAZ001-002-292330- /O.NEW.KEKA.SU.Y.0008.100330T0700Z-100331T2200Z/ REDWOOD COAST-MENDOCINO COAST- 320 AM PDT MON MAR 29 2010 ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT WEDNESDAY. A LARGE WEST SWELL WILL RESULT IN BREAKING WAVES OF 22 TO 25 FEET LATE TONIGHT THROUGH WEDNESDAY. EXTREME CAUTION SHOULD BE EXERCISED AT POINTS...HEADLANDS...AND ALL AREA BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID WALKING ON JETTIES...ROCKS...COASTAL CLIFFS... AND ALONG THE WATERS EDGE. WAVES MAY RISE UNEXPECTEDLY AND SWEEP YOU INTO THE TURBULENT AND FRIGID WATERS. NEVER TURN YOUR BACK ON THE OCEAN. && $$
5 follow-up statements
575 WHUS46 KEKA 292256 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 356 PM PDT MON MAR 29 2010 CAZ001-002-301100- /O.EXT.KEKA.SU.Y.0008.100330T0400Z-100331T1600Z/ REDWOOD COAST-MENDOCINO COAST- 356 PM PDT MON MAR 29 2010 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT WEDNESDAY. A LARGE WEST SWELL WILL RESULT IN BREAKING WAVES OF 22 TO 25 FEET LATE TONIGHT THROUGH WEDNESDAY. EXTREME CAUTION SHOULD BE EXERCISED AT POINTS...HEADLANDS...AND ALL AREA BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID WALKING ON JETTIES...ROCKS...COASTAL CLIFFS... AND ALONG THE WATERS EDGE. WAVES MAY RISE UNEXPECTEDLY AND SWEEP YOU INTO THE TURBULENT AND FRIGID WATERS. NEVER TURN YOUR BACK ON THE OCEAN. && $$
357 WHUS46 KEKA 292258 CCA CFWEKA COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 356 PM PDT MON MAR 29 2010 CAZ001-002-301100- /O.EXT.KEKA.SU.Y.0008.100330T0400Z-100331T1600Z/ REDWOOD COAST-MENDOCINO COAST- 356 PM PDT MON MAR 29 2010 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT WEDNESDAY. A LARGE WEST SWELL WILL RESULT IN BREAKING WAVES OF 22 TO 25 FEET LATE TONIGHT THROUGH WEDNESDAY. EXTREME CAUTION SHOULD BE EXERCISED AT POINTS...HEADLANDS...AND ALL AREA BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID WALKING ON JETTIES...ROCKS...COASTAL CLIFFS... AND ALONG THE WATERS EDGE. WAVES MAY RISE UNEXPECTEDLY AND SWEEP YOU INTO THE TURBULENT AND FRIGID WATERS. NEVER TURN YOUR BACK ON THE OCEAN. && $$
481 WHUS46 KEKA 300949 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 249 AM PDT TUE MAR 30 2010 CAZ001-002-310000- /O.CON.KEKA.SU.Y.0008.000000T0000Z-100331T1600Z/ REDWOOD COAST-MENDOCINO COAST- 249 AM PDT TUE MAR 30 2010 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY. A LARGE WEST SWELL WILL RESULT IN BREAKING WAVES OF 22 TO 25 FEET TODAY THROUGH WEDNESDAY MORNING. EXTREME CAUTION SHOULD BE EXERCISED AT POINTS...HEADLANDS...AND ALL AREA BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID WALKING ON JETTIES...ROCKS...COASTAL CLIFFS... AND ALONG THE WATERS EDGE. WAVES MAY RISE UNEXPECTEDLY AND SWEEP YOU INTO THE TURBULENT AND FRIGID WATERS. NEVER TURN YOUR BACK ON THE OCEAN. && $$
839 WHUS46 KEKA 302131 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 231 PM PDT TUE MAR 30 2010 CAZ001-002-311045- /O.EXT.KEKA.SU.Y.0008.000000T0000Z-100331T1100Z/ REDWOOD COAST-MENDOCINO COAST- 231 PM PDT TUE MAR 30 2010 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM PDT WEDNESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 AM PDT WEDNESDAY. LARGE WEST SWELL CONTINUES TO IMPACT THE SHORELINE ALONG THE NORTHERN CALIFORNIA COAST. BREAKING WAVES IN THE 20 TO 25 FT RANGE...WITH SOME LARGER SETS CAN BE EXPECTED. EXTREME CAUTION SHOULD BE EXERCISED AT ALL AREA BEACHES AND AROUND POINTS AND HEADLANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID WALKING ON JETTIES...ROCKS...COASTAL CLIFFS... AND ALONG THE WATERS EDGE. WAVES MAY RISE UNEXPECTEDLY AND SWEEP YOU INTO THE TURBULENT AND FRIGID WATERS. NEVER TURN YOUR BACK ON THE OCEAN. && $$
589 WHUS46 KEKA 310951 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 251 AM PDT WED MAR 31 2010 CAZ001-002-311100- /O.CAN.KEKA.SU.Y.0008.000000T0000Z-100331T1100Z/ REDWOOD COAST-MENDOCINO COAST- 251 AM PDT WED MAR 31 2010 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH SURF ADVISORY. BREAKERS WILL FALL BELOW 20 FEET EARLY THIS MORNING...AND CONTINUE TO GRADUALLY SUBSIDE THROUGH THE DAY. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Mar 28, 2:52 PM PDT, 12 hours 28 minutes earlier.
Area forecast discussion, Mar 28, 2:52 PM PDT, 12 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 252 PM PDT SUN MAR 28 2010 .SYNOPSIS...A STRONG STORM SYSTEM WILL PUSH INTO THE REGION TONIGHT AND MONDAY...RESULTING IN BLUSTERY CONDITIONS AND PERIODS OF HEAVY RAIN. A COOLER AIRMASS WILL MOVE INTO THE REGION FOR TUESDAY AND WEDNESDAY AS A TROUGH DEEPENS OVERHEAD. HIGH ELEVATION SNOW IS EXPECTED TUESDAY AND TUESDAY NIGHT AS TEMPERATURES COOL. && .DISCUSSION...MAIN FORECAST CHALLENGES REMAIN QPF...SNOW LEVELS...AND CONVECTION THROUGH MID WEEK. CURRENT SURFACE ANALYSIS DEPICTS TIGHTENING PRESSURE GRADIENT THIS AFTERNOON...RESULTING IN INCREASING SOUTHERLY WINDS...WITH HIGH PRESSURE OFF TO THE SOUTHEAST. WEAKENING TRAILING TROUGH THAT CONTINUES TO BRING LIGHT RAIN TO THE NORTHERN PORTIONS OF THE FORECAST AREA THIS AFTERNOON WILL DIMINISH IN STRENGTH THIS EVENING PER WARMING CLOUDS ON IR SATELLITE IMAGERY...AND EXITING OF MAIN SHORT WAVE TO THE NNE WELL INTO BRITISH COLUMBIA. ELONGATED VORTICITY MAX AS SEEN ON WATER VAPOR IMAGERY THIS AFTERNOON AS STRIP OF RELATIVE DRYNESS NORTH OF 40N BETWEEN 130 AND 150W...AND EMBEDDED IMPULSES WILL BE THE MAIN SOURCES OF LIFT FOR THE PRECIP EXPECTED MONDAY. WINDS WILL INCREASE TONIGHT INTO MONDAY MORNING...ESPECIALLY ACROSS REDWOOD COAST NEAR CRESCENT CITY...AS 55+ KT LOW LEVEL JET DEVELOPS. STRONG UPPER JET STREAK AROUND BASE OF LONG WAVE TROUGH WILL NOSE QUICKLY OVER THE PAC NW STARTING TONIGHT...PROVIDING ENHANCED LIFT TO THE REGION...INCLUDING NW CA. PWATS PER 12Z GFS CLIMB TO OVER AN INCH MONDAY THANKS TO LONG WSW FETCH...WITH MAIN MOISTURE AXIS FOCUSED PARTIALLY ON NORTHERN CA. WARM COLUMN IN PLACE SHOULD RESULT IN PERIODS OF HEAVY RAIN MONDAY AS A RESULT...WITH HEAVIEST PRECIP ACROSS THE NORTHERN ZONES. TUESDAY...COLUMN TEMPERATURES COOL QUICKLY AS UPPER LONG WAVE TROUGH DIGS ACROSS THE WEST COAST. COLD AIR ADVECTION WILL SET IN AS H85 TEMPERATURES DROP TO -3 TO -5C BY WEDNESDAY MORNING. MOISTURE AXIS WILL STILL BE NEAR TUESDAY AS UPPER IMPULSES INTERACT WITH THE MAIN BAROCLINIC ZONE. SNOW LEVELS WILL DROP TO NEAR 2KFT BY TUESDAY EVENING...LIKELY RESULTING IN SOME SIGNIFICANT ACCUMULATIONS ABOVE 2500 FT. WILL MONITOR FOR POSSIBLE SNOW ADVISORY FOR TUESDAY/TUESDAY NIGHT. IN ADDITION...COLD AIR ALOFT WILL RESULT IN CAPE VALUES UP TO 500 J/KG...MAINLY OVER THE WARMER WATERS AND COASTAL AREAS TUESDAY. WILL BE WELL INTO THE COOLER AIRMASS BY WEDNESDAY...WITH INSTABILITY SHOWERS CONTINUING THROUGH THE DAY. CONVECTIVE INSTABILITY AXIS DOES PUSH INLAND WEDNESDAY ACROSS MUCH OF MENDOCINO COUNTY. HAVE INTRODUCED ISOLATED THUNDER ACCORDINGLY...AND ADDED MENTION OF SMALL HAIL WITH COLD AIRMASS IN PLACE. TOTAL QPF THROUGH WED AFTERNOON LOOKS TO BE 1 TO 3 INCHES ACROSS THE CWA...WITH 3 TO 5 INCHES IN HIGHER ELEVATIONS AND FAVORED AREAS. WEDNESDAY NIGHT/THURSDAY...MODELS DIFFER ON THE TRACK AND TIMING OF MORE SIGNIFICANT SHORT WAVE TO DIVING SOUTH ALONG THE CALIFORNIAN COAST ON THE BACKSIDE OF THE UPPER TROUGH. GEM REMAINS FARTHER OFFSHORE THAN GFS/ECMWF. LOOKS LIKE MAIN BULK OF PRECIP MAY REMAIN OFFSHORE THROUGH THURSDAY MORNING...BUT MAY STILL PRODUCE SOME HIGHER ELEVATION SNOWFALL OVER THE REGION. BRIEF UPPER RIDGING LOOKS TO BUILD OVERHEAD FOR THE LATTER HALF OF THURSDAY/THURS NIGHT. EXTENDED MODELS REMAIN INCONSISTENT...HOWEVER A WET...LONG WAVE TROUGH REGIME LOOKS TO SET UP AGAIN FOR NEXT WEEKEND. HENRY && .AVIATION...PERSISTENT MVFR CONDITIONS HAVE BEEN PRESENT MOST OF THE DAY AT KCEC WHILE CONDITIONS WERE A LITTLE BETTER SOUTH ALONG THE COAST AS A MILD WEATHER FEATURE MOVED ACROSS THE REGION. WITH WEAK ONSHORE MOIST FLOW DO NOT ANTICIPATE MUCH CHANGE THROUGH THE EVENING FOR THE COAST OR THE INTERIOR. LATER TONIGHT ANOTHER FRONT WILL MOVE ACROSS THE COAST WHICH MAY ACTUALLY IMPROVE CONDITIONS AT KCEC BUT WILL BE ACCOMPANIED BY GUSTIER SOUTH WINDS. SOME LIGHT CHOP CAN BE EXPECTED AS WELL DURING THE EARLY MORNING HOURS DUE THE TO NON CONVECTIVE SHEAR WITHIN THE VICINITY OF KACV. INTERIOR LOCATIONS MAY SEE BRIEF PERIODS OF MVFR CONDITIONS DUE MAINLY TO LOWER CIGS TONIGHT AND TOMORROW. && .MARINE...GALES CAN BE EXPECTED OVER THE NORTHERN OUTER WATERS LATE THIS EVENING BEFORE SPREADING INTO THE INNER ZONE OVERNIGHT. A SHORT PERIOD WIND SEA WILL BUILD ON TOP OF A BUILDING SWELL BEGINNING EARLY MONDAY MORNING THUS WARRANTING THE ISSUANCE OF A HAZ SEAS WARNING FOR THE NRN WATERS BEGINNING MIDNIGHT TONIGHT. THE LARGE FETCH REGION OF HIGH GALE TO STORM FORCE WINDS WILL PROMOTE THE GROWTH OF A LARGE LONGER PERIOD SWELL WHICH WILL BUILD TO NEAR 22 FT AT 13 TO 15 SECONDS BY TUE. THIS LARGE SWELL TRAIN WILL PERSIST INTO WED BEFORE GRADUALLY DIMINISHING BELOW WARNING CRITERIA. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... GALE AND HAZ SEAS WARNING 450..470 SCA AND HAZ SEAS WARNING 455...475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 28, 2:13 PM PDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 213 PM PDT SUN MAR 28 2010 CAZ001-002-291330- REDWOOD COAST-MENDOCINO COAST- 213 PM PDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF HEAVY RAIN ARE EXPECTED TO START LATE TONIGHT. LOCALIZED MINOR FLOODING WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. WINDY CONDITIONS ARE EXPECTED TONIGHT AND MONDAY...ESPECIALLY ALONG THE REDWOOD COAST NEAR CRESCENT CITY. STRONG WIND GUSTS ARE ALSO LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PERIODS OF HEAVY RAIN ARE EXPECTED MONDAY AND TUESDAY. LOCALIZED MINOR FLOODING WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. WINDY CONDITIONS ARE EXPECTED MONDAY...ESPECIALLY ALONG THE REDWOOD COAST NEAR CRESCENT CITY. STRONG WIND GUSTS ARE ALSO LIKELY. A LARGE NORTHWEST SWELL WILL BUILD INTO THE COASTAL WATERS MONDAY NIGHT THROUGH WEDNESDAY. THE POTENTIAL EXISTS FOR DANGEROUSLY HIGH SURF WITH BREAKERS UP TO 25 FEET ALONG THE REDWOOD AND MENDOCINO COASTS. SOME COASTAL FLOODING MAY ALSO OCCUR. STAY TUNED TO THE LATEST FORECASTS AND POSSIBLE STATEMENTS OR ADVISORIES. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. SOME STORMS MAY PRODUCE SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-004-076-291330- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 213 PM PDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF HEAVY RAIN ARE EXPECTED TO START LATE TONIGHT. LOCALIZED MINOR FLOODING WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. STRONG WIND GUSTS ARE ALSO LIKELY ACROSS EXPOSED RIDGES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PERIODS OF HEAVY RAIN ARE EXPECTED MONDAY AND TUESDAY. LOCALIZED MINOR FLOODING WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. STRONG WIND GUSTS ARE ALSO LIKELY ACROSS EXPOSED RIDGES. SNOW LEVELS WILL DROP TO NEAR 2000 FEET BY LATE TUESDAY. SIGNIFICANT SNOW ACCUMULATION ABOVE 2500 FEET WILL BE POSSIBLE TUESDAY THROUGH TUESDAY NIGHT...AND MAY RESULT IN TRAVEL DIFFICULTIES. STAY TUNED TO THE LATEST FORECASTS AND POSSIBLE STATEMENTS OR ADVISORIES. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY...MAINLY ACROSS MENDOCINO COUNTY. SOME STORMS MAY PRODUCE SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:03 AM PDT | High Wind Warning | EKA | 6 hr | |
| Mar 29, 9:03 AM PDT | Wind Advisory | EKA | 6 hr |
Nearby
High Surf Advisories in California, 2010Every high surf advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.